Academic Journals Database
Disseminating quality controlled scientific knowledge

Dactinomycin-induced Hepatic Sinusoidal Obstruction Syndrome Responding to Treatment with N-acetylcysteine

ADD TO MY LIST
 
Author(s): Anselm Chi-wai Lee, Peter Yu-tang Goh

Journal: Journal of Cancer
ISSN 1837-9664

Volume: 2;
Issue: 1;
Start page: 527;
Date: 2011;
Original page

ABSTRACT
Hepatic sinusoidal obstruction syndrome is commonly described in pediatric oncology as a complication of chemotherapy. It has also been occasionally reported in adult cancer patients. Treatment is largely supportive with fluid restriction. A 16-month-old girl with stage II Wilms tumor receiving post-nephrectomy chemotherapy with dactinomycin and vincristine developed hepatic sinusoidal obstruction syndrome with painful hepatomegaly, ascites with significant weight gain, grossly deranged liver function, severe thrombocytopenia, and reversal of blood flow in the portal vein on Doppler sonography. Treatment with N-acetylcysteine was followed by complete resolution of clinical signs and amelioration of laboratory abnormalities within 72 hours of treatment. N-acetylcysteine is a safe and probably an effective treatment for dactinomycin-induced hepatic sinusoidal obstructive syndrome.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?